[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.149.128. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 10, 1997

Acute Liver Injury Associated With Amoxicillin-Clavulanic Acid

Author Affiliations

London, England

Arch Intern Med. 1997;157(3):358. doi:10.1001/archinte.1997.00440240124020
Abstract

We would like to comment on an article written by García Rodriguez et al1 on the risk of acute liver injury associated with the combination of amoxicillin and clavulanic acid. As we have had the opportunity to review, in some detail, the data that were presented, together with much of the source material from which this publication was derived, we would like to draw the attention of your readership to the following methodological flaws in the study:

  • There are clear differences between the populations exposed to the 2 drugs under investigation with respect to age, concurrent medications, and, in particular, potentially hepatotoxic drugs, concurrent disease, and duration of exposure. No adjustment has been made by the authors for these important confounding factors.

  • Using the criteria strictly as detailed in a consensus publication2 and applying them to the Value Added Medical Products Research in the United Kingdom (VAMP)

First Page Preview View Large
First page PDF preview
First page PDF preview
×